All statements, claims and opinions on this message board are those of the respective authors and are not intended to be a substitute for professional medical advice. As comments are posted anonymously, it should be assumed that information on this forum comes from individuals who are NOT medical professionals and have received NO formal medical or scientific education or training. Comments and postings on this site are NOT moderated for accuracy of content as moderators are NOT medical professionals. Information on this site is for educational purposes only. You should not use the information on this site for diagnosis or treatment of any health condition. Always consult with a qualified medical professional before making medication, diet, dietary supplement, exercise, or lifestyle changes or decisions.
Posted: Mon Apr 09, 2007 10:50 pm Post subject: Medicated Stents and Problems Caused By Them
I know of two people, DH included who has gotten at least one medicated stent. A cyber friend's husband had a heart attack after the stents had been implanted due to the stent(s). Now every person who has these stents are told to take Plavix forever to reduce the risk of blood clots in the stents. DH's cardiologist was outraged when DH refused to continue them due to bad side effects after he had been on them for 11 months. She said Plavix and aspirin were the only things preventing him from forming blood clots. My friend's DH is now having serious stomach problems from either Plavix or another heart drug he is one. I am posting an article she just sent me regarding the safety of Plavix.
The Case Against Plavix
Once thought as a safer alternative to aspirin, recent studies have found that the popular heart medication Plavix is linked to serious adverse side effects. Research suggests that Plavix taken alone or in combination with aspirin may increase the risk of gastrointestinal bleeding, stroke, heart attack, death, and other life-threatening conditions.
A study will be published in The New England Journal of Medicine that found patients taking Plavix experience more than 12 times as many ulcers as patients who take aspirin plus a heartburn pill.
Up to 50% of those now taking Plavix do so because their doctors assume Plavix is safer on the stomach than aspirin, stated by Dr. Francis K. L. Chan, the study's lead author. The American College of Cardiology and the American Heart Association recommend that heart and stroke patients at risk of developing ulcers may be given Plavix instead of aspirin.
Dr. Chan's study suggests that guidelines should be modified, and that many of those who are taking Plavix should consider switching to aspirin plus a heartburn pill.
The study found that 320 patients whose ulcers had healed and gave 50% of them Plavix and 50% of them aspirin plus Nexium. 8.6% of the patients taking Plavix experience renewed ulcer bleeding during the year while just 0.7% of those taking aspirin and Nexium had an ulcer bleed.
You cannot post new topics in this forum You cannot reply to topics in this forum You cannot edit your posts in this forum You cannot delete your posts in this forum You cannot vote in polls in this forum